Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Breathing difficulty, dizziness. Taking insulin, on dialysis. Symptoms due to excessive insulin?

My dad is on dialysis for the last five years. Was recently admitted to hospital for breathing difficulty and giddiness. Was treated and discharged yesterday - was told that he was using too much insulin and his nephroligist monitored that in hospital. Blood sugar level in the morning was 9.3. He gave himself 10ml of insulin then. He is now complaining that he is very giddy again and wants to go back to hospital.What do you suggest?
Asked On : Sun, 22 Jul 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Ayurveda Specialist 's  Response
1. Insulin requirement in diabetes is reduced with advancing renal insufficiency due to reduced rate of degradation of insulin and excretion of insulin binding antibodies in the urine.
2. as blood sugar came 9.3 i.e. between 165-170 mg/dl, thus insulin dose has to be 0.5 units [and not ml] / kg body weight and since weight is not mentioned thus nothing ca be said for sure.
3. It can be possible that insulin dose might have been on the higher side, thus causing hypoglycemia features [giddiness], so check with blood sugar level and consult with nephrologist again for dose adjustment.


. occasional complications with dialysis include infection and hyperosmolar state in diabetics [which can be one of the cause for hospitalization].
. also long term dialysis can result in poor clearance of phosphates leading to hyper parathyroidism, abnormal vitamin D metabolism, renal osteodystrophy.
. administration of double dose of hepatitis B vaccine can prevent hepatitis problem associated with dialysis.
. since he is on dialysis for 5 years, thus it will perform some of the excretory functions but cannot perform the synthetic functions of the kidney, hence erythropoietin and vitamin D metabolism remain abnormal despite dialysis.
Answered: Fri, 18 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor